MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC L3W0900 - AQUACEL AG; DRESSING, WOUND, DRUG

CONVATEC DOMINICAN REPUBLIC INC L3W0900 - AQUACEL AG; DRESSING, WOUND, DRUG
Model Number 412012
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by orthopedic nurse that there was bad absorption issue.The dressing was placed on patient's knee for half-an-hour and found the blood was bleeding out the dressing.It was applied to surgical wound after total knee arthroplasty while the knee was at 30 degrees angle.The skin preparation used prior to application included non-sterile (n/s) cotton to clean skin with betadine.There was no harm reported.Photographs depicting the issue were received from the complainant.
 
Additional Manufacturer Narrative
(b)(6).Correction - contact office address: (b)(4).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6 - investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h10: investigation summary correction (g1) - contact office address: dr.(b)(6).On (b)(6)2021 a query was run by complaint investigator id (b)(6) from (b)(6) 2020 up to (b)(6)2021 in trackwise, associated to malfunction and (b)(4) complaints were identified.The end user reported there was bad absorption issue.Photo was available for the reported problem.Based on the visual inspection of the picture received, the reported condition could be confirmed.However, the picture received also showed corners that showed a wrong placement of the dressing and if it was not well adhered to the skin it would cause fluid leaks.What is the extend of the nonconformance (nc)? this document had been created to perform the preliminary investigation for complaints, lot number, icc and sap material for affected lot number 0c02691.The scope of this nonconformance report is to cover affected lot 0c02691 manufactured in scd packaging line, reported in this investigation.Process review: according to process instructions primary assembly and packaging - scd process instructions - primary packaging scd / bar sealer: the length of the cut hydrofiber pad should be checked with the scale or by comparison with the template opening to determine whether the pad is the correct length to be placed on the cutting die.If the pad is too long, scissors may be used to cut the pad to the correct length.Scissors may also be used to trim the end of the pad to a square cut.If the pad is short of the length of the opening in the template and can be easily stretched to fit the template opening without thinning the pad, the pad may be stretched to fit the opening.If the pad cannot be easily stretched to fit the opening, the pad should be discarded.The pad must be pressed securely against the adhesive on the cover.To produce a dressing with straight and square ends of the pad, it is very important to fit the pad squarely into the corners of the opening in the template when placing the pad onto the cutting die.The ends and corners of the pad must be tamped down securely before the remainder of the pad is pressed down along the sides of the pad and in the center of the pad.The above assembly process for the involved product, as well as the documented instruction were reviewed along with the process team, looking for any points where the product could be affected and caused this type of defects; as a result, the line was performing as intended since all steps were being executed according to the specifications.Batch record revision results: based on the review performed to the batch record of finished good lot (s), all the components utilized were correct per bom, under applicable icc code and erp material.The testing results were found satisfactory and the crew requirements and responsibilities, process parameters, tooling¿s, quality and in-process inspections, line operations, process troubleshooting and relevant documents to the process were run according the applicable process instruction.Therefore, no discrepancy related to this issue were found within the documentation.These were the batches of hydrofiber used to assembly the final lots of the reported complaints.Batch record review for the affected bulk material lots was performed, and no issues related to the reported problem were found.The dfmea¿s (dhf:674 - aquacel® ag surgical) for the involved aquacel family were also analyzed; according to the dfmea, the failure mode of dressing not absorbing can be provoked by issues on the material itself.Based on this, convatec deeside, the manufacturer of the dressing, was notified and requested to perform a batch record review for the material lots used on the manufacturing process for the involved complaints lots; as a result, no batch record issues were found during the deeside review.Complaint data analysis: on (b)(6) 2021, a query was run in trackwise for the failure mode for products manufactured at the scd manufacturing line reported to (b)(6), dominican republic (dr), from (b)(6)2020 to (b)(6)2021, to conduct a customer complaint data review and identify if there is currently an adverse trend, as a results three (3) complaints were identified related to the reported problem.Conclusion of preliminary investigation: after doing the investigative process, reviewing the manufacturing processes of the impacted orders and making a history of nonconformities and complaints, it was concluded that the processes carried out on the product in (b)(6) had no effect on the defect reported by the customer.Batch record review was performed, no issues related to the failure mode reported were found within the documentation.No absorption test was performed to hydrofiber in (b)(6) facility; however, (b)(4), the supplier of the hydrofiber was requested to perform a batch review of the involve material and no issues were identified.Additionally, there was no indication in the complaint description that led to a user related issue.This case will continue to be monitored under complaints track and trend.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 9618003.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
L3W0900 - AQUACEL AG
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key12818720
Report Number9618003-2021-02677
Device Sequence Number17546645
Product Code FRO
UDI-Device Identifier00768455124275
UDI-Public768455124275
Combination Product (Y/N)N
PMA/510(K) Number
K091034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Model Number412012
Device Lot Number0C02691
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer12/15/2021
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown